MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-350-18
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Obstruction/Occlusion (2422); Unspecified Nervous System Problem (4426)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information reporting that a patient underwent a procedure for pipeline flex implantation in the right internal carotid artery (ica) to treat an unruptured saccular aneurysm with max diameter of 5mm and neck diameter of 4mm.The distal landing zone was 2.87mm; the proximal landing zone was 3.35mm.Vessel tortuosity was very minimal.Dual antiplatelet treatment (dapt) was administered with pru level of 9.The patient had a relevant personal medical history of obesity, anxiety disorder, and previous aneurysms.Previous pipeline was placed on (b)(6) 2021 in the left ica and the patient was on brillenta 60mg bid since the placement of that pipeline.The patient recovered well from the first pipeline implantation procedure and the decision was made to treat the aneurysm on the right side.There were no device malfunctions or procedural issues.Access was flawless.The pipeline deployed well easily; no manipulation of the device was needed.Post-procedure angiography showed the pipeline deployment was clean - the device was we ll apposed to the patient's vessel walls and was diverting flow from the aneurysm as intended and expected.While waiting for the patient to wake up, the physician decided to check the status of the previously placed pipeline in the left ica.Some possible in-stent stenosis was observed but the patient had not had any symptoms so it was not considered to be threatening.The patient woke up from anesthesia and was fine through the night, passing all neuro checks.When prepared for discharge home the following morning, the physician discussed the findings of the stenosis in the initial pipeline.Upon hearing the news, the patient expressed feelings of having a panic attack.The physician gave anti-anxiety medication and allowed the patient time to calm down but this was not effective and the patient passed neuro assessment but had stroke symptoms so the physician decided to do computed tomography (ct) just to be safe.Ct was performed and infarct with complete occlusion was observed in the acutely placed pipeline in the right ica and the patient was sent to intervention.Additional aspiration procedure was performed to treat the stroke.The infarct was cleared but the patient had brain edema so the following day a hemicraniotomy procedure was performed.It was noted that at the time of the report the patient was alive but sedated and unresponsive and was being monitored.Ancillary devices: rist radial sheath, phenom plus guide catheter, phenom 27 150cm microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the patient remains sedated and unresponsive after the hemicraniotomy.The patient is planned to receive a tracheotomy and percutaneous endoscopic gastrostomy (peg).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient's condition was unchanged.They remained alive and unconscious in the icu.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received indicated there was no change to the patient's condition.They remained intubated with a trach and peg in the icu.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11806275
Report Number2029214-2021-00558
Device Sequence Number3721837
Product Code OUT
UDI-Device Identifier00847536015364
UDI-Public00847536015364
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2023
Device Model NumberPED-350-18
Device Catalogue NumberPED-350-18
Device Lot NumberB130805
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer05/12/2021
06/02/2021
06/23/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/02/2021
06/23/2021
07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age47 YR